TITLE

EDITOR'S QUIZ: CI SNAPSHOT: A rare cause of gastrointestinal bleeding in a patient with hyper-IgE syndrome

AUTHOR(S)
Götzberger, M.; Schlesinger, A.; Dauer, M.; Heldwein, W.; Jansson, A.; Renner, E.; Belohradsky, B. H.
PUB. DATE
October 2004
SOURCE
Gut;Oct2004, Vol. 53 Issue 10, p1430
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
This article discusses about mycobacterial infections. Mycobacterium genavense is a newly recognised non-tuberculous mycobacteria (NTM) that is found mainly in patients with acquired immunodeficiency syndrome and regularly affects the digestive tract. Intestinal infections due to NTM are known to mimic Whipple's disease endoscopically and histologically. Ulcerative lesions affecting the large bowel and causing gastrointestinal bleeding represent a rare endoscopic finding. Mycobacterial infections are uncommon complications in patients with hyper-IgE syndrome and treatment experiences are limited for this NTM species. Treatment was begun with a multidrug regimen of rifabutin, ethambutol, clarithromycin, and ciproflocazin. Three month follow up revealed regression of duodenal defects and normal mucosa on colonoscopy, indicating, to date, an adequate response to therapy.
ACCESSION #
14674384

 

Related Articles

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics